Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 16, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Mar 26, 2006, 8:52 PM CST for 4 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Mar 26, 2006, 9:00 PM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2006, 8:52 PM CST (02:52 UTC)
- In effect from
- Mar 26, 2006, 9:00 PM CST
- Expired
- Mar 27, 2006, 3:47 AM CST
- In force
- 7 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Norton County, KS, Rawlins County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 53 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 2756 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 270252 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 752 PM MST SUN MAR 26 2006 ...VERY WINDY CONDITIONS EXPECTED THROUGH THE LATE EVENING HOURS... .NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH WILL CONTINUE ACROSS FAR EASTERN COLORADO BEHIND A TIGHTLY WOUND UP LOW PRESSURE AREA SLOWLY MOVING THROUGH CENTRAL NEBRASKA. THE SUDDEN INCREASE IN WIND WILL CREATE AREAS OF BLOWING DUST AND REDUCED VISIBILITIES. EXPECT A SLIGHT DECREASE IN WINDS AFTER MIDNIGHT AS THE LOW PRESSURE AREA CONTINUES EAST. COZ090>092-270600- /O.NEW.KGLD.WI.Y.0016.060327T0300Z-060327T0600Z/ YUMA-KIT CARSON-CHEYENNE CO- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS 752 PM MST SUN MAR 26 2006 ...WIND ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH WILL CONTINUE THROUGH 11 PM MST. A FEW LOCATIONS WILL EXPERIENCE SOME BLOWING DUST JUST PRIOR TO THE RAPID INCREASE IN WIND. MOTORISTS ALONG HIGHWAY 385 AND INTERSTATE 70 SHOULD BE PREPARED FOR THE SUDDEN INCREASE IN WIND AND POSSIBILITY OF SUDDEN REDUCTIONS IN VISIBILITY. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ DDT
4 follow-up statements
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
000 WWUS73 KGLD 270557 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1057 PM MST SUN MAR 26 2006 ...VERY WINDY CONDITIONS EXPECTED THROUGH THE EARLY MORNING HOURS... .NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH WILL SPREAD ACROSS THE NORTHERN THIRD OF THE TRI-STATE AREA FROM WEST TO EAST OVERNIGHT. LIGHT SHOWERS OR VIRGA WILL HELP PRODUCE THESE WIND GUSTS. WIND GUSTS OF 45 TO NEARLY 55 MPH HAVE BEEN COMMON AT TIMES ACROSS YUMA COUNTY COLORADO. COZ091-092-270700- /O.CAN.KGLD.WI.Y.0016.000000T0000Z-060327T0600Z/ KIT CARSON-CHEYENNE CO- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS 1057 PM MST SUN MAR 26 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELED THE WIND ADVISORY. $$ KSZ001>004-NEZ079>081-270800- /O.EXB.KGLD.WI.Y.0016.000000T0000Z-060327T1000Z/ CHEYENNE KS-RAWLINS-DECATUR-NORTON-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN... NORTON...BENKELMAN...TRENTON...MCCOOK 1157 PM CST SUN MAR 26 2006 /1057 PM MST SUN MAR 26 2006/ ...WIND ADVISORY IN EFFECT UNTIL 3 AM MST /4 AM CST/ MONDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM MST /4 AM CST/ MONDAY. NORTHWEST WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS WILL SPREAD ACROSS THE AREA FROM WEST TO EAST OVERNIGHT. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ COZ090-270800- /O.EXT.KGLD.WI.Y.0016.000000T0000Z-060327T1000Z/ YUMA- INCLUDING THE CITIES OF...YUMA...WRAY 1057 PM MST SUN MAR 26 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM MST MONDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 AM MST MONDAY. NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL CONTINUE OVERNIGHT. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ DDT
000 WWUS73 KGLD 270826 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 126 AM MST MON MAR 27 2006 ...VERY WINDY CONDITIONS EXPECTED THROUGH THE EARLY MORNING HOURS... .NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 50 MPH WILL SPREAD ACROSS THE NORTHERN THIRD OF THE TRI-STATE AREA FROM WEST TO EAST OVERNIGHT. LIGHT SHOWERS OR VIRGA WILL HELP PRODUCE THESE WIND GUSTS. WIND GUSTS OF 45 TO NEARLY 55 MPH HAVE BEEN COMMON AT TIMES ACROSS YUMA COUNTY COLORADO. COZ090-KSZ001>004-NEZ079>081-271000- /O.CON.KGLD.WI.Y.0016.000000T0000Z-060327T1000Z/ YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-DUNDY-HITCHCOCK- RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD... OBERLIN...NORTON...BENKELMAN...TRENTON...MCCOOK 226 AM CST MON MAR 27 2006 /126 AM MST MON MAR 27 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST /4 AM CST/ EARLY THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST /4 AM CST/ EARLY THIS MORNING. AREAS OF STRONG NORTHERLY WINDS WILL CONTINUE ACROSS THE AREA AS SCATTERED SHOWERS MIX STRONG WINDS DOWN TO THE SURFACE. WINDS WILL GENERALLY BE NORTH AT 20 TO 30 MPH...BUT WIND GUSTS UP TO 50 MPH ARE STILL POSSIBLE WITH THE SHOWERS. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$
000 WWUS73 KGLD 270947 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 247 AM MST MON MAR 27 2006 .A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE TO THE EAST ACROSS EASTERN KANSAS TODAY. HIGH PRESSURE TO THE WEST WILL CREATE A STRONG PRESSURE GRADIENT ACROSS MUCH OF THE TRI STATE AREA TODAY...RESULTING IN STRONG NORTHWESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH POSSIBLE. COZ090-KSZ001>004-NEZ079>081-271645- /O.CAN.KGLD.WI.Y.0016.000000T0000Z-060327T1000Z/ /O.NEW.KGLD.WI.Y.0017.060327T1000Z-060328T0000Z/ YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-DUNDY-HITCHCOCK- RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD... OBERLIN...NORTON...BENKELMAN...TRENTON...MCCOOK 347 AM CST MON MAR 27 2006 /247 AM MST MON MAR 27 2006/ ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON. STRONG WINDS WILL REDEVELOP THIS MORNING ACROSS THE AREA AROUND SUNRISE. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH WILL PERSIST THROUGH THE EARLY AFTERNOON. WINDS WILL SLOWLY DIMINISH THROUGH THE AFTERNOON AND WILL WEAKEN CONSIDERABLY BY SUNSET. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION. IF YOU DRIVE A LIGHTWEIGHT OR HIGH PROFILE VEHICLE...EXERCISE EXTRA CAUTION IN AREAS OF STRONG WINDS. $$ KSZ013>016-028-029-271645- /O.NEW.KGLD.WI.Y.0017.060327T1000Z-060328T0000Z/ SHERMAN-THOMAS-SHERIDAN-GRAHAM-LOGAN-GOVE- INCLUDING THE CITIES OF...GOODLAND...COLBY...HOXIE...HILL CITY... OAKLEY...QUINTER 347 AM CST MON MAR 27 2006 /247 AM MST MON MAR 27 2006/ ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON. STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL QUICKLY DEVELOP THIS MORNING...AND WILL PERSIST THROUGH EARLY AFTERNOON. WINDS WILL BEGIN TO WEAKEN FROM WEST TO EAST IN THE AFTERNOON...WITH WINDS WEAKENING CONSIDERABLY BY SUNSET. PERSONS TRAVELING ON INTERSTATE 70...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES OR PULLING CAMPERS OR TRAILERS...SHOULD USE EXTRA CAUTION. SUDDEN GUSTS OF WIND MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ JRM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Mar 26, 6:06 PM CST, 2 hours 46 minutes earlier.
Area forecast discussion, Mar 26, 6:06 PM CST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 506 PM MST SUN MAR 26 2006 .UPDATE...HAVE UPDATED FORECAST WITH EXPIRATION OF WIND ADVISORY. MINOR UPDATES MADE TO 1ST AND 2ND PERIODS...MAINLY FOR THE WIND. ISOLATED THUNDERSTORMS CONTINUE TO MOVE EAST AND SHOULD BE OUT OF THE AREA A LITTLE LATER THIS EVENING. AS THE COMPACT AND RATHER STRONG UPPER LOW CONTINUES EAST NORTHWEST WINDS OF 50+KTS WILL MOVE SOUTH OUT OF NEBRASKA ON THE SYSTEMS BACKSIDE. HAVE UPPED THE WINDS A BIT GIVEN GOOD MIXING. ON MONDAY 40+KT WINDS AT 800MB CONTINUE TO BLOW ACROSS MOST OF THE AREA. LOCAL WINDGUST PROGRAM SUGGESTS GUSTS IN THE LOW 40 MPH RANGE AND ADVISORIES MAY BE NEEDED ACROSS WESTERN KANSAS AND SOUTHWEST NEBRASKA. WILL AWAIT 00Z MODEL RUNS AND COLLABERATION WITH MID SHIFT TO POSSIBLE ISSUANCE. && .PREV DISCUSSION... (ISSUED 300 PM MST SUN MAR 26 2006) DISCUSSION...FCST CONCERNS CENTER ON PCPN CHANCES TONIGHT AND THEN AGAIN THU. SYSTEM LOCATED OVR NRN CO WL CONT TO TRACK TO THE EAST ACROSS THE PLAINS TNT AS A CLD FRONT NOW IN WESTERN KS PUSHES TO THE EAST. WINDS AHEAD OF THIS FRONT REACHED ADVISORY CRITERIA THIS AFTERNOON BUT WL LET THE WIND ADVISORY EXPIRE AT 5 PM MST AS WINDS HAVE DIMINISHED BLW ADVISORY CRITERIA. LEFT SCHC RW- IN FAR NORTHEAST PRTN OF CWA FOR THIS EVENING AS PCPN EXPECTED TO DEVELOP AHEAD OF THIS FRONT AS RETURN FLOW TRANSPORTS SOME LLVL MOISTURE. H7 FRONTOGENICAL FORCING ALSO INCREASES THIS EVENING AIDING IN THE DEVELOPMENT OF SHOWERS. HOWEVER LOW LEVELS AS DEPICTED BY FORECAST SOUNDS ARE DRY...SO ONLY MEAGER AMOUNTS OF PCPN LIKELY WITH THIS SYSTEM. AS THE AFORMENTONED SYSTEM SLIDES TWRD THE GRT LKS RGN TUE...BROAD RIDGE AMPLIFIES OVR THE CENT PLAINS. STRONG WAA WL HELP TO BOOST H85 TEMPS FROM 12 TO 20C TUE AND WED...THUS FOLLOWED THE SLIGHTLY WARMER GFS GUIDANCE AND BUMPED HIGHS INTO THE 60S BOTH DAYS WITH WED BEING THE WARMEST OF THE TWO. ATTENTION THEN TURNS TO A VIGOROUS S/WV TROF AS ADVERTISED BY THE NAM...GFS...AND ECMWF TO DIG INTO THE PAC NW TUE NIGHT. THE MODELS ALL DIVERGE SOMEWHAT IN PLACEMENT AND STRENGTH OF THIS SYSTEM WITH THE GFS HAVING THE MORE SOUTHERN ROUTE. SINCE THE MODEL HAS NOT DEVIATED MUCH FROM YESTERDAY/S RUN...FOLLOWED THE GFS MORE SO. WITH A BROADLY DIFFLUENT UPPER FLOW PATTERN AND 50KT LLVL JET SETTING UP OVR CENT KS...DECIDED TO PUT SCHC TRW- THE FAR ERN PRTN OF CWA...DESPITE THE MAIN AXIS OF INSTABILITY WITH SCAPES TO 1300 J/KG AND THETA-E ADVECTION ALIGNED JUST TO THE EAST OF THE CWA. LOOKS AS IF STORMS MAY INITIALIZE IN THE ERN PRTN OF THE CWA BEFORE RACING OFF TO THE EAST AND BESIDES THE S/WV LOOKS PRETTY POTENT AS IT MOVES NORTHEAST TOWARD THE WRN GRT LAKES FRI. REST OF THE EXTENDED LOOKS TO BE FINE SHAPE AS UPPER FLOW FLATTENS OUT AHEAD OF NEXT S/WV TROF THAT WL PUSH INTO THE FOUR CORNERS RGN SUN. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && DDT
Hazardous weather outlook, Mar 26, 6:47 AM CST, 14 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 547 AM MST SUN MAR 26 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-271530- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 647 AM CST SUN MAR 26 2006 /547 AM MST SUN MAR 26 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LOCKHART
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 3:47 AM CST | Wind Advisory | GLD | Cheyenne, Decatur, Gove, Graham, Logan, Norton and 4 more | 12 hr |
Nearby
Wind Advisories in Kansas, 2006Wind Advisories in Colorado, 2006Wind Advisories in Nebraska, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.